Product Type: Sainsbury's in Health Therapies / Treatments
Newest Review: ... to reword). Summary 'For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat, and period... more
Pain in Butt? Then take these
Sainsbury's Extra Power Pain Reliever Caplets
Member Name: Bokkie
Sainsbury's Extra Power Pain Reliever Caplets
Date: 19/03/11, updated on 19/03/11 (110 review reads)
Advantages: Cheap, Fast acting, effective, work for a variety of pains
Disadvantages: None Really
Since I have started working, which involves sitting in front of a computer monitor for large parts of the day, I have become more and more prone to headaches, and the occasional migraine, and as such have been constantly in search of adequate and effective Pain relief; with Sainsbury's Extra Power Pain Relief I have fulfilled that search.
Boring bits first -
Sainsbury's Extra Power Pain Reliever caplets - Paracetamol, aspirin, & Caffeine x16
Recently Sainsbury's have updated their packaging, so it doesn't look the same as the picture for this product - though it stills looks similar.
It is still a rectangle shape, but the picture and wording is presented landscape rather than portrait. The colour scheme is blue and red, with a white stripe, and a picture of two white tablets.; the back is covered with different text-boxes (coloured white, blue, pink, and yellow) detailing all the information you could want to know about the tablets.
Essential bits - copied of the back of box (as I feel it is safer to give people an accurate picture of these tablets, which I may dilute if I try to reword).
'For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat, and period pains. They are also for the symptomatic relief of sprains, strains, rheumatic pain, sciatia, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds.'
How to take
'Swallow with water. Do not chew. Adults, elderly, and young persons over 16 years: 1 or 2 tablets every 4 hours as required . The dose should not be taken more frequently than every 4 hours, with a maximum of 6 tablets in 24 hours'
'Contains Aspirin and Paracetamol - Do not take with any other paracetamol-containing products'
'Do not take if you have kidney or live problems'
My thoughts -
I take these primarily for headaches and they are excellent, I have found nothing more effective; enough said, but I think I should perhaps be a bit more descriptive.
As the box says they are for relieving mild to moderate pains and, thanks to years of treating headaches with naps rather pills, I find that they truly work. Though I mostly take these for headaches I have also found that, the day after a particularly long jog, they remove joint and muscular aches and pains - though for this type of pain or ache I would recommend ibuprofen, which works by reducing swelling.
For even the worst headaches they are fast acting and effective, taking about 5 minutes to kick in and dull most headache related pain; with the caffeine kicking in to keep you alert, rather than that drowsy feeling you sometimes get with pain relief.
Also, thanks to the caffeine (according to recent scientific studies showing caffeine's effectiveness with migraine relief) perhaps, these caplets work very well when used to head off an oncoming migraine; if you are like me, and experience blurred vision / spots before a migraine comes on, then, if they are taken before the pain starts, two caplets are effective in stopping the migraine before it begins - something straight paracetamol has failed to do.
A useful side note - if, for some reason, these don't work they can (though probably shouldn't) be used in conjunction with ibuprofen based pain relievers.
Possibly the best thing about the caplets is, remembering how effective they are, that a pack currently costs 45 pence. My thoughts on cheap pharmaceuticals are that surely this is such a highly regulated industry that cheaper, own brand, versions cannot be any worse; I am sceptical about own brand food, knowing that they can reduce the size or amount of actual food to bump down the price, however own brand pharmaceuticals cannot be bad for you (as surely medicine that is bad for is just harmful), or they would not be allowed.
As an Environmental side note it is worth saying that, whilst the plastic tabs containing the caplets are not, the box and paper instructions are fully recyclable, making this quite an Environmentally friendly product - in fact, one of the first things I do (and do not recommend anyone else do) after opening the box is put the instructions in the recycling so I don't forget later (who reads them anyway).
So, bearing this in mind, I cannot recommend these enough; they are a fraction of the price of branded products that work to the same extent, or not as well. I always keep a box of these in my desk at work, in the medicine cabinet at home, and I even keep a tab of caplets in my coat pocket for emergencies.
Summary: Extra Power Pain Relievers that actually work.